Learn how to use Mayo Clinic Connect
Request an Appointment
When is/are the time schedules for taking the big 3 that have worked for readers. Thanks
I finally found one that works for me. I was having terrible diarrhea and nausea in the morning when I was taking rifampin at night and azythromycin and ethambutol in the morning. Now I take rifampin and the other two at 6:30 am with a little water and a cracker. Then I don’t eat until noon. I feel much better doing that
@helem thats great that you found a way that works, go you!
@suzylulu I take them on an empty stomach Monday morning about 12:30 am then Wed morning about 10 am then Friday at about 5pm,. I do this to try to make the distance from Friday to Monday a little less. I think rifampin is suppose to be on an empty Stomach. the others can be with food. I had tried taking Rifampin first then waiting 2 hours then the others with a little food but I found it did not bother me too much to take them all together.
Jump to this post
Thanks for answers
I was initially advised to take the meds at night with yogurt, and that worked for me, but after reading & watching the NJH video (sorry I don't have the link…) I thought I would try the morning/evening empty stomach routine. Well, that was awful! Instead of just feeling lousy the morning after, which I thought was the Rifampin, I was nauseated all day from the other two, then felt just as bad the next day from the Rifampin. That meant I would feel sick about 6 days a week instead of 3 1/2 to 3/4 days…no way to live my life. So, since my symptoms and energy had improved a great deal using the evening routine, I decided that is what works for me. The only change was from taking with yogurt to just a little bit of cracker to avoid coating my stomach completely. I figure if the meds are a little less effective, but I am willing and able to continue the regime for the full 12-15 months, that is better than quitting or skipping doses because I feel terrible. Just my 2 cents worth. My pulmonologist, who has been treating all the MAC patients in a large clinic system for over 20 years, agrees. And I am a big believer in a good probiotic – one that is labeled to have a specially coated capsule so it doesn't dissolve until it reaches the intestine. So far, after 10 months and many courses of antibiotics, I have managed to avoid all but a few days of the diarrhea that used to plague me every time I was on one.
Hi. Any heart palpitations.
I still don’t know what to do. Go on antibiotic or not
@papillion I wish that I had started them sooner. My Pulmonologist saw slow changes but told me to hold off. Then I had more changes and he started me. Wish he would have started me before more changes were seen on my scan. Perhaps I would have had less damage if I took them sooner. We also can still try to see if the Nitric Oxide studies get underway
Symptoms or not? What are your lungs showing? I was having symptoms – cough, green sputum, exhaustion, weight loss… My lung scan showed significant pockets of what the doc characterized as infection as well as the characteristics of bronchiectasis – his recommendation was to treat and I am glad I followed it – after 3 months cough is vastly reduced, sputum is less & clear, energy is improving, side effects are tolerable most of the time.
I've been on the big 3 for 10 months now. I feel worse than I did within the first few months of taking these. I'm not sure if I'm short of breath or just anxious, I'm exhausted constantly and feel week through my entire body. I do get frequent loose bowels that seem to not help me retain my nutrients. I just don't know what to do from here. I could use some suggestions.
@suzyqueue Probiotics orally 25billion units and Greek Yogurt work for me. Bananas, Rice. Make sure your electrolytes are not depleted. I have had to try to get more sleep. Anxiety is a big problem. Always watching for coughing, sneezing etc around me.
i have been on the big 3 for a week now Ethambutol 2 pills a day Rifampin 2 pills a day and Azithromycin 1 pill a day my question is has anyone took these in the evening i am suffering from the common side effects nausia, diziness, headaches, during the day it makes it very hard to function in ant way my dosage is the 5 pills a day 3 times a week i have noticed on my day off no side effects thats why i am asking about taking all at bedtime ???
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In